Pennsylvania, 2012

Winter Weather in Pennsylvania, December 24 to 25, 2012

December 24 to 25, 2012 · NWS PHI · 11 events in 11 counties and zones

A quick moving low pressure system dropped one to three inches of snow from the Poconos south through the Lehigh Valley and the northern Philadelphia suburbs during the evening and overnight of the 24th and gave those areas a White Christmas. Snow started falling during the late afternoon and early evening of the 24th.

Where it happened

Every event with a place to put it; 11 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
11

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS PHI wrote it up.

A quick moving low pressure system dropped one to three inches of snow from the Poconos south through the Lehigh Valley and the northern Philadelphia suburbs during the evening and overnight of the 24th and gave those areas a White Christmas. Snow started falling during the late afternoon and early evening of the 24th. As warmer air moved in aloft, the snow changed to rain quickly in the local Philadelphia area. In the Philadelphia northern suburbs, Berks County and the Lehigh Valley, the snow changed to freezing rain late in the evening on the 24th and ended as freezing rain early in the morning of the 25th. Ice accumulations on top of the snow were less than five hundredths of an inch. Precipitation fell entirely as snow in the Poconos. The greatest impact was poor driving visibilities as well as poor conditions on less traveled and untreated roadways.

Representative snowfall included 2.5 inches in Summit Hill (Carbon County) and Elverson (Chester County), 2.4 inches in Kutztown (Berks County), 2.2 inches in Saylorsburg (Monroe County), 2.0 inches in Sinking Spring (Berks County), Bethlehem (Northampton County) and East Nantmeal (Chester County), 1.8 inches in Huffs Church (Berks County), 1.6 inches at the Lehigh Valley International Airport, 1.5 inches in West Rockhill (Bucks County) and Gilbertsville (Montgomery County), 1.4 inches in Lehighton (Carbon County), 1.2 inches in Blue Bell (Montgomery County), 1.1 inches in Martins Creek (Northampton County) and 1.0 inch in Concordville (Delaware County), West Chester (Chester County) and Jenkintown (Montgomery County).| |The snow was caused by a low pressure system that moved northeast through the Ohio Valley on the 24th and reached Pittsburgh, Pennsylvania at 7 p.m. EST. Overnight the low moved east and then reformed off the New Jersey coast on the morning of the 25th on its way farther offshore. The jump offshore kept most temperatures in Eastern Pennsylvania below freezing as precipitation fell.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Philadelphia/Mount Holly wrote its last area forecast discussion before the first event at Dec 24, 4:01 PM EST, 59 minutes earlier.

Area forecast discussion, Dec 24, 4:01 PM EST, 59 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
401 PM EST MON DEC 24 2012

.SYNOPSIS...
A LOW PRESSURE SYSTEM WILL MOVE ACROSS THE MID ATLANTIC REGION
TONIGHT THROUGH EARLY CHRISTMAS MORNING. LATER CHRISTMAS DAY, WEAK
HIGH PRESSURE WILL SPREAD DOWN FROM SOUTHERN CANADA, LASTING THROUGH
CHRISTMAS NIGHT. STRENGTHENING LOW PRESSURE OVER THE TENNESSEE
VALLEY EARLY WEDNESDAY WILL TRACK NORTHEASTWARD AND BRING THE
POTENTIAL FOR WINTRY PRECIPITATION TO OUR REGION WEDNESDAY INTO
THURSDAY. MORE WEAK HIGH PRESSURE WILL INFLUENCE THE REGION FRIDAY,
FOLLOWED BY ANOTHER POSSIBLE LOW PRESSURE SYSTEM AFFECTING THE MID
ATLANTIC OVER THE WEEKEND.

&&

.NEAR TERM /UNTIL 6 AM TUESDAY MORNING/...
THE FORECAST REMAINS ON TRACK WITH PRECIPITATION NOW ENTERING THE
CENTRAL PORTIONS OF THE CWA. THERE HAVE BEEN A FEW SNOW REPORTS
ACROSS THE DELMARVA AND SOUTHERN NEW JERSEY THE LAST HOUR OR TWO.
TEMPERATURES ARE DROPPING 3 TO 5 DEGREES, INTO THE MID 30S, ONCE THE
PRECIPITATION STARTS. THIS TREND IS EXPECTED TO CONTINUE AS THE
PRECIPITATION MAKES ITS WAY NORTH. WHERE THE RAIN ISN'T FALLING,
DEWPOINTS CONTINUE TO BE QUITE LOW, IN THE UPPER TEENS TO LOWER
20S.

AT LEAST ACROSS THE COASTAL PLAIN AND THE DELAWARE VALLEY, ANY SNOW
WILL CHANGE TO ALL RAIN. FURTHER NORTH AND WEST, THE WINTER WEATHER
ADVISORIES REMAIN POSTED FOR THIS EVENING AND THE OVERNIGHT FOR A
COUPLE INCHES OF SNOW AND SOME LIGHT ICING. MODELS STILL INTRODUCE A
WARM LAYER AROUND H9 AT THE SAME TIME THEY LOSE THEIR MOISTURE
ABOVE -10C.

TEMPERATURES AROUND DAYBREAK WILL RANGE FROM THE MID 20S NORTH AND
WEST TO THE MID 30S SOUTH AND EAST.

EAST TO NORTHEAST WINDS THIS EVENING WILL BECOME WESTERLY BY SUNUP.
SPEEDS WILL BE LESS THAN 10 MPH.

&&

.SHORT TERM /6 AM TUESDAY MORNING THROUGH 6 PM TUESDAY/...
ALL THE REMAINING PRECIPITATION ACROSS THE NORTHERN ZONES IS
FORECAST TO END IN THE 11Z-13Z TIME FRAME. SKIES SHOULD EVENTUALLY
BECOME PARTLY SUNNY TOMORROW AFTER SOME THICK MORNING CLOUDS.
TEMPERATURES WILL RISE INTO THE 30S ACROSS THE FAR NORTHWESTERN
ZONES AND IN THE 40S EVERYWHERE ELSE. OUR SOUTHERN DELMARVA ZONES
COULD COME CLOSE TO 50 TOMORROW. WINDS SHOULD SETTLE IN THE 10 TO 15
MPH RANGE OUT OF THE NORTHWEST.

&&

.LONG TERM /TUESDAY NIGHT THROUGH MONDAY/...
TO START THE LONG TERM, WEAK HIGH PRESSURE EXTENDING DOWN FROM
SOUTHERN CANADA WILL BE INFLUENCING THE REGION TUESDAY NIGHT.
GENERALLY LIGHT NORTH TO NORTHEASTERLY WINDS AND DRY WX IS EXPECTED
THROUGH THE NIGHT, WITH INCREASING CLOUDS FROM SOUTHWEST TO
NORTHEAST ACROSS THE FCST AREA DURING THE NIGHT AHEAD OF A
DEVELOPING LOW PRESSURE SYSTEM. THIS LOW PRESSURE WILL BE ORGANIZING
AND DEEPENING OVER THE LOWER TENNESSEE VALLEY TUESDAY NIGHT INTO
EARLY WEDNESDAY. PRECIPITATION AHEAD OF THE SYSTEM WILL BEGIN TO
SPREAD INTO OUR AREA FROM SOUTHWEST TO NORTHEAST DURING THE COURSE
OF WEDNESDAY MORNING. AT THE ONSET, MODEL SOUNDINGS SHOW THE COLUMN
TO BE COLD ENOUGH FOR SOME MIXED PRECIPITATION AROUND THE I-95
CORRIDOR VICINITY DURING MID TO LATE WEDNESDAY MORNING. FARTHER
SOUTH AND EAST THROUGH SOUTHERN NJ AND THE DELMARVA, THE COLUMN WILL
ALREADY BE WARM ENOUGH TO SUPPORT RAIN AT THE ONSET. MOST LOCATIONS
WILL SEE A TRANSITION TO ALL RAIN BY WEDNESDAY AFTERNOON, AS
TEMPERATURES MODERATE, EXCEPT FOR PORTIONS OF NORTHWEST NJ, THE
SOUTHERN POCONOS, AND PERHAPS THE LEHIGH VALLEY. A WINTRY MIX OF
RAIN/SNOW AND POSSIBLE SLEET WILL BE FAVORED IN THESE AREAS FOR
WEDNESDAY AFTERNOON INTO WEDNESDAY NIGHT. THE GFS AND ECMWF BOTH
POINT TO THE HEAVIEST PRECIPITATION WITH THIS SYSTEM TO OCCUR
WEDNESDAY NIGHT, MOST LIKELY FOCUSED DURING THE 0Z TO 6Z THURS
TIMEFRAME. A PERIOD OF MODERATE TO EVEN HEAVY RAIN IS POSSIBLE AS
THE CENTER OF LOW PRESSURE SLOWLY MOVES OVER THE FORECAST AREA. PW
VALUES INCREASE TO AROUND 1 INCH DURING THIS PERIOD, AND THE MODELS
SHOW SUFFICIENT LIFT AND A POSSIBLE TROWAL MOVING OVER THE AREA. IN
ADDITION, BUFKIT SOUNDINGS SHOW SOME ELEVATED CAPE DOWN THROUGH THE
DELMARVA AND EVEN SOUTHERN NJ AS THE HEAVIEST PRECIP IS MOVING
THROUGH THE AREA. AS THIS ELEVATED INSTABILITY IS RATHER MARGINAL AT
THIS TIME, NO MENTION OF THUNDER WAS INCLUDED IN THE FCST, BUT IF
THESE SIGNALS PERSIST, THIS MAY BE AN ELEMENT TO ADD TO THE
FORECAST. ALSO OF NOTE IN BUFKIT SOUNDINGS, IS THE POTENTIAL FOR A
BRIEF WINDOW WEDNESDAY NIGHT, OF MODERATE TO PERHAPS HEAVY SNOW, FOR
OUR NORTHWEST ZONES. CONFIDENCE IN THIS OCCURRENCE IS STILL MARGINAL
AT THIS TIME HOWEVER, AS THE SNOW GROWTH AREA AND OMEGA ONLY ALIGN
FOR A BRIEF TIME. HOWEVER, THERE MAY BE A NEED FOR WINTER WEATHER
HEADLINES WITH FUTURE FORECASTS IF TRENDS CONTINUE. THROUGH THE
REMAINDER OF WEDNESDAY NIGHT AS WARMING CONTINUES ALOFT, MOST
LOCATIONS WILL CHANGE-OVER TO RAIN INCLUDING THROUGH THE LEHIGH
VALLEY. BUT WHERE COLD AIR REMAINS NEAR THE SURFACE, ESPECIALLY OVER
THE HIGHER TERRAIN OF NORTHWEST NJ AND THE SOUTHERN POCONOS,
FREEZING RAIN MAY BE POSSIBLE.

IN ADDITION TO THE PRECIP-TYPE ISSUES THAT THIS LOW PRESSURE SYSTEM
PRESENTS, WINDS WILL ALSO BE OF INTEREST AS MODEL SOLUTIONS SHOW THE
SYNOPTIC GRADIENT TIGHTENING LATE WEDNESDAY THROUGH EARLY THURSDAY.
FURTHERMORE, GFS MODEL SOUNDINGS INDICATE A LOW LEVEL JET AROUND 900
TO 925 MB, WITH 60 TO 70 KT OF WIND DURING THE 0Z TO 6Z TIMEFRAME.
OVERALL THESE WINDS DO NOT LOOK TO REACH THE SURFACE, BUT WITH THE
HEAVIEST PRECIPITATION WITH THIS SYSTEM ALSO OCCURRING DURING THIS
TIMEFRAME, SOME STRONGER GUSTS COULD BE BROUGHT TO THE SURFACE.
CONFIDENCE ON ADVISORY LEVEL WIND GUSTS REMAINS MARGINAL AT THIS
TIME, BUT THIS IS ANOTHER POSSIBLE HEADLINE CONSIDERATION FOR THE
WEDNESDAY EVENING/NIGHT TIMEFRAME. THE STRONGEST WIND GUSTS ARE MOST
PROBABLE FOR SOUTHERN AND EASTERN AREAS, ALONG THE COAST, AND OVER
THE HIGHER ELEVATIONS.

GOING INTO THURSDAY MORNING AND AFTERNOON, THE CENTER OF LOW
PRESSURE WILL BE MOVING AWAY TO THE NORTHEAST OFF OF THE SOUTHERN
NEW ENGLAND SEABOARD. SOME LINGERING PRECIP IS EXPECTED FOR THE
REGION BEHIND THE DEPARTING LOW PRESSURE DURING THURSDAY, MOSTLY
RAIN, EXCEPT FOR SOME RAIN/SNOW FOR NORTHWEST AREAS. PRECIPITATION
WILL GRADUALLY TAPER OFF THROUGH THE DAY FROM SOUTHWEST TO
NORTHEAST. BY THURSDAY NIGHT AND INTO FRIDAY, WEAK HIGH PRESSURE
WILL BEGIN TO INFLUENCE THE REGION. THIS WILL BE RATHER SHORT-LIVED
HOWEVER AS THE NEXT POTENTIAL LOW PRESSURE SYSTEM TO AFFECT THE MID
ATLANTIC REGION WILL BE TAKING SHAPE ALONG THE GULF COAST FRIDAY
NIGHT INTO EARLY SATURDAY. AT THIS EXTENDED TIME RANGE, TIMING AND
TRACK OF THE SYSTEM DIFFER BETWEEN MODELS, BUT THE OVERALL PICTURE
HAS A STRENGTHENING LOW PRESSURE SYSTEM TRACKING TO THE NORTHEAST
ALONG THE EASTERN SEABOARD, WITH THE ECMWF KEEPING THE LOW PRESSURE
CLOSER TO THE COAST AS COMPARED TO THE GFS. WITH LARGE DIFFERENCES
IN MODEL SOLUTIONS AT THIS EXTENDED TIME RANGE, ONLY A FEW CHANGES
WERE MADE TO THE FORECAST, WITH INCORPORATION OF HPC GUIDANCE.

&&

.AVIATION /21Z MONDAY THROUGH SATURDAY/...
THE FOLLOWING DISCUSSION IS FOR KPHL, KPNE, KTTN, KABE, KRDG, KILG,
KMIV, KACY AND SURROUNDING AREAS.

DETERIORATING CONDITIONS TONIGHT AT ALL THE TERMINALS. ANY VFR EARLY
THIS EVENING WILL BECOME MVFR BY ABOUT 00Z. IFR LOOKS LIKELY LATE
TONIGHT. PRECIPITATION WILL MAINLY BE RAIN ACROSS THE I-95 CORRIDOR
AND COASTAL PLAIN. SNOW AND FREEZING DRIZZLE/LIGHT RAIN LOOKS LIKELY
ACROSS KABE AND KRDG.

EITHER IFR OR MVFR WILL HANG AROUND TILL AROUND 14Z TOMORROW
MORNING. THE WEST TO NORTHWEST WINDS AFTER SUN UP WILL THEN HELP TO
MIX THINGS UP.

OUTLOOK...
TUESDAY NIGHT...VFR CONDITIONS EXPECTED, WITH GENERALLY LIGHT N TO
NE WINDS.

WEDNESDAY...VFR CONDITIONS WILL START THE DAY. DURING THE AFTERNOON,
CONDITIONS WILL DROP TO MVFR OR EVEN IFR AS PRECIPITATION ADVANCES
INTO THE REGION. WIND GUSTS UP TO 25 OR 30 KT POSSIBLE LATE.

WEDNESDAY NIGHT...IFR OR EVEN LIFR CONDITIONS EXPECTED. GUSTY WINDS
CONTINUE, WITH GUSTS AROUND 40 KNOTS AT THE SURFACE POSSIBLE. A LOW
LEVEL JET AROUND 2000 FEET COULD ALLOW FOR GUSTS TO 65 KNOTS AT THAT
LEVEL.

THURSDAY...LIFR CONDITIONS EARLY GRADUALLY IMPROVE TO MVFR IN THE
AFTERNOON...AND VFR LATE-DAY.

FRIDAY...VFR CONDITIONS WITH WEAK HIGH PRESSURE.

SATURDAY...VFR CONDITIONS TO START, BECOMING MVFR BY AFTERNOON.

&&

.MARINE...
NO HEADLINES WITH THE AFTERNOON ISSUANCE, ALTHOUGH THE WATERS WILL
EVENTUALLY NEED THEM IN THE EXTENDED RANGE.

CURRENTLY, WINDS ARE LIGHT ACROSS AREAS WATERS AND SEAS ARE TWO FEET
OR LESS. NORTHEAST TO EAST WINDS, LESS THAN 10 KT, WILL BECOME
WESTERLY OR NORTHWESTERLY 10 TO 20 KT BY DAYBREAK.

OUTLOOK...
FOR TUESDAY NIGHT, WINDS AND SEAS ARE EXPECTED TO BE BELOW SCA
CRITERIA, AS WEAK HIGH PRESSURE CONTINUES TO INFLUENCE THE REGION. A
STRENGTHENING LOW PRESSURE SYSTEM WILL THEN TRACK OVER THE MID
ATLANTIC REGION WEDNESDAY INTO THURSDAY, AND MARINE FLAGS ARE
ANTICIPATED FOR OUR WATERS. THE SYNOPTIC FLOW AND A LOW-LEVEL JET
WEDNESDAY AFTERNOON THROUGH WEDNESDAY NIGHT AND EVEN INTO EARLY
THURSDAY WOULD SUPPORT GALE FORCE WIND GUSTS AND ELEVATED SEAS.
THEREAFTER, THE NEXT SYSTEM OF SIGNIFICANCE TO AFFECT OUR REGION
WILL BE OVER THE WEEKEND, WHEN AGAIN MARINE FLAGS MAY BE NEEDED.

&&

.TIDES/COASTAL FLOODING...
INCREASING EASTERLY WINDS...COULD COULD REACH GALE FORCE (OR
STRONGER) ON THE WATERS AND ADVISORY LEVELS (AT LEAST) ON LAND COULD
RAISE THE SPECTER OF COASTAL FLOODING WEDNESDAY INTO WEDNESDAY NIGHT
AND THURSDAY MORNING.

WE ARE APPROACHING THE FULL MOON (WHICH OCCURS FRIDAY)...AND
ASTRONOMICAL TIDES ARE ON THE RISE. ON THE OCEAN...THE MORNING HIGH
TIDE CYCLE PROBABLY OCCURS TOO EARLY FOR PROBLEMS...AS WINDS ARE
JUST STARTING TO PICK UP. THIS HIGH TIDE CYCLE WOULD NEED DEPARTURES
BETWEEN ONE AND ONE-HALF AND TWO FEET FOR MINOR TIDAL FLOODING...AND
THAT SEEMS UNLIKELY SO EARLY IN THE DAY.

THE NEXT HIGH TIDE CYCLE OF INTEREST ON THE OCEAN FRONT AND LOWER
DELAWARE BAY IS THE EARLY EVENING WEDNESDAY HIGH TIDE CYCLE. THIS
TIDE CYCLE IS ABOUT ONE-HALF FOOT LOWER THAN THE MORNING TIDE...SO
WE WOULD NEED CLOSER TO TWO OR TWO AND ONE-HALF FEET FOR MINOR TIDAL
FLOODING. WINDS WILL BE STEADILY INCREASING...BUT MAY NOT QUITE BE
STRONG ENOUGH FOR TIDE DEPARTURES THIS HIGH. AT THIS POINT...THE
CONSENSUS OF AVAILABLE TIDE GUIDANCE SUGGESTS NEAR TIDE WILL REACH
ACTION STAGE...BUT THIS WILL BE REASSESSED AS WE GET CLOSER TO THE
EVENT.

ON THE UPPER DELAWARE BAY AND THE TIDAL SECTION OF THE DELAWARE
RIVER...THE HIGH TIDE CYCLE OF INTEREST IS LATE WEDNESDAY EVENING
AND EARLY THURSDAY MORNING. IT IS DURING THIS TIME THAT THE WINDS
WILL BE AT THEIR STRONGEST...WITH THE TIDAL PRESSURE RISING THROUGH
THE AREA. THE CONSENSUS OF TIDE GUIDANCE SUGGESTS THAT MINOR TIDAL
FLOODING IS POSSIBLE DURING THIS TIME. THE TIDAL PILING FROM THE
OCEAN WATERS COULD ADD TO THIS...AND ADVISORY HEADLINES ARE POSSIBLE
DURING THIS HIGH TIDE CYCLE.

THE THURSDAY MORNING HIGH TIDE CYCLE ON THE OCEAN FRONT AND LOWER
DELAWARE BAY COULD BE AN ISSUE...AS WINDS WILL HAVE ONLY SHIFTED A
FEW HOURS BEFORE. TIDAL PILING COULD PREVENT EFFECTIVE DRAINAGE OF
THE PREVIOUS HIGH TIDE. THE CONSENSUS OF TIDE GUIDANCE SUGGESTS NO
SIGNIFICANT PROBLEMS WITH THIS TIDE CYCLE...BUT BASED ON THE ABOVE
IT MAY NEED TO BE MONITORED AS WE GET CLOSER TO THE EVENT.

DEPENDING ON HOW QUICKLY WINDS SHIFT...THE UPPER DELAWARE RIVER AND
TIDAL SECTION OF THE DELAWARE RIVER COULD BE SPARED MINOR TIDAL
FLOODING. TIDE GUIDANCE SUGGESTS IT COULD BE CLOSE AT PHILADELPHIA
DURING THE EARLY AFTERNOON HIGH TIDE CYCLE...BUT THIS WILL DEPEND
ON HOW QUICKLY WINDS SHIFT AND THE TIDAL PRESSURE EASES. THE
CONSENSUS OF GUIDANCE SUGGESTS THAT PROBLEMS SHOULD BE MINIMAL ON
THE CHESAPEAKE BAY FOR WEDNESDAY INTO THURSDAY.

&&

.PHI WATCHES/WARNINGS/ADVISORIES...
PA...WINTER WEATHER ADVISORY UNTIL 7 AM EST TUESDAY FOR PAZ054-055-
     060>062.
NJ...WINTER WEATHER ADVISORY UNTIL 7 AM EST TUESDAY FOR NJZ001-007-
     008.
DE...NONE.
MD...NONE.
MARINE...NONE.

&&

SYNOPSIS...KLINE
NEAR TERM...KRUZDLO
SHORT TERM...KRUZDLO
LONG TERM...KLINE
AVIATION...KLINE/KRUZDLO
MARINE...KLINE/KRUZDLO
TIDES/COASTAL FLOODING...HAYES
Hazardous weather outlook, Dec 24, 4:10 PM EST, 50 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
410 PM EST MON DEC 24 2012

NJZ001-007-008-PAZ054-055-060>062-252115-
SUSSEX-WARREN-MORRIS-CARBON-MONROE-BERKS-LEHIGH-NORTHAMPTON-
410 PM EST MON DEC 24 2012

...WINTER WEATHER ADVISORY IN EFFECT UNTIL 7 AM EST TUESDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN NEW JERSEY...EAST
CENTRAL PENNSYLVANIA AND NORTHEAST PENNSYLVANIA.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WINTER WEATHER ADVISORY.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

A PERIOD OF SNOW...SLEET AND/OR FREEZING RAIN IS EXPECTED WEDNESDAY
AFTERNOON INTO WEDNESDAY NIGHT. SNOWFALL AMOUNTS COULD EXCEED 4
INCHES.

IN ADDITION...EAST TO SOUTHEAST WINDS COULD GUST OVER 40 MPH AT
TIMES WEDNESDAY EVENING.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

NJZ009-010-012-015-PAZ101>106-252115-
HUNTERDON-SOMERSET-MIDDLESEX-MERCER-WESTERN CHESTER-EASTERN CHESTER-
WESTERN MONTGOMERY-EASTERN MONTGOMERY-UPPER BUCKS-LOWER BUCKS-
410 PM EST MON DEC 24 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NEW JERSEY...NORTHERN
NEW JERSEY...NORTHWEST NEW JERSEY AND SOUTHEAST PENNSYLVANIA.

.DAY ONE...TONIGHT.

A PERIOD OF SNOW...SLEET AND/OR FREEZING RAIN IS POSSIBLE LATE
TONIGHT. SLICK TRAVEL IS POSSIBLE.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

A PERIOD OF SNOW AND SLEET IS POSSIBLE WEDNESDAY. SOME LIGHT SNOW
ACCUMULATIONS ARE POSSIBLE.

IN ADDITION...EAST TO SOUTHEAST WINDS COULD GUST OVER 40 MPH AT
TIMES WEDNESDAY EVENING.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

DEZ001>004-MDZ008-012-015-019-020-NJZ013-014-016>027-PAZ070-071-
252115-
NEW CASTLE-KENT-INLAND SUSSEX-DELAWARE BEACHES-CECIL-KENT MD-
QUEEN ANNES-TALBOT-CAROLINE-WESTERN MONMOUTH-EASTERN MONMOUTH-SALEM-
GLOUCESTER-CAMDEN-NORTHWESTERN BURLINGTON-OCEAN-CUMBERLAND-ATLANTIC-
CAPE MAY-ATLANTIC COASTAL CAPE MAY-COASTAL ATLANTIC-COASTAL OCEAN-
SOUTHEASTERN BURLINGTON-DELAWARE-PHILADELPHIA-
410 PM EST MON DEC 24 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL DELAWARE...NORTHERN
DELAWARE...SOUTHERN DELAWARE...NORTHEAST MARYLAND...CENTRAL NEW
JERSEY...SOUTHERN NEW JERSEY AND SOUTHEAST PENNSYLVANIA.

.DAY ONE...TONIGHT.

HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

HEAVY RAIN IS POSSIBLE LATE WEDNESDAY AFTERNOON AND WEDNESDAY
NIGHT. POOR DRAINAGE FLOODING IS POSSIBLE.

IN ADDITION...EAST TO SOUTHEAST WINDS COULD GUST OVER 40 MPH AT
TIMES WEDNESDAY EVENING.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

ANZ430-431-450>455-252115-
DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM-
COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT 20 NM-
COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT 20 NM-
COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM-
COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM-
COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM-
410 PM EST MON DEC 24 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS AND
DELAWARE BAY WATERS.

.DAY ONE...TONIGHT.

HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

GALE FORCE WINDS ARE EXPECTED WEDNESDAY AFTERNOON THROUGH THURSDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

11 winter weather. Local standard time, as filed.

Winter Weather, Lower Bucks

When
December 24, 5:00 PM EST to December 25, 12:00 AM EST
Where
Lower Bucks forecast zone
Reported by
Trained Spotter
Coordinates
40.337, -75.107 (the zone’s center; the record gives no point)

Winter Weather, Eastern Chester

When
December 24, 5:00 PM EST to December 25, 12:00 AM EST
Where
Eastern Chester forecast zone
Reported by
Trained Spotter
Coordinates
39.973, -75.748 (the zone’s center; the record gives no point)

Winter Weather, Eastern Montgomery

When
December 24, 5:00 PM EST to December 25, 12:00 AM EST
Where
Eastern Montgomery forecast zone
Reported by
Trained Spotter
Coordinates
40.211, -75.367 (the zone’s center; the record gives no point)

Winter Weather, Western Chester

When
December 24, 5:00 PM EST to December 25, 12:00 AM EST
Where
Western Chester forecast zone
Reported by
Trained Spotter
Coordinates
39.973, -75.748 (the zone’s center; the record gives no point)

Winter Weather, Upper Bucks

When
December 24, 5:00 PM EST to December 25, 12:00 AM EST
Where
Upper Bucks forecast zone
Reported by
Trained Spotter
Coordinates
40.337, -75.107 (the zone’s center; the record gives no point)

Winter Weather, Western Montgomery

When
December 24, 5:00 PM EST to December 25, 12:00 AM EST
Where
Western Montgomery forecast zone
Reported by
Trained Spotter
Coordinates
40.211, -75.367 (the zone’s center; the record gives no point)

Winter Weather, Berks

When
December 24, 6:00 PM EST to December 25, 2:00 AM EST
Where
Berks forecast zone
Reported by
Trained Spotter
Coordinates
40.416, -75.926 (the zone’s center; the record gives no point)

Winter Weather, Lehigh

When
December 24, 6:00 PM EST to December 25, 2:00 AM EST
Where
Lehigh forecast zone
Reported by
Trained Spotter
Coordinates
40.613, -75.592 (the zone’s center; the record gives no point)

Winter Weather, Northampton

When
December 24, 6:00 PM EST to December 25, 2:00 AM EST
Where
Northampton forecast zone
Reported by
Trained Spotter
Coordinates
40.754, -75.307 (the zone’s center; the record gives no point)

Winter Weather, Carbon

When
December 24, 7:00 PM EST to December 25, 3:00 AM EST
Where
Carbon forecast zone
Reported by
Trained Spotter
Coordinates
40.918, -75.709 (the zone’s center; the record gives no point)

Winter Weather, Monroe

When
December 24, 7:00 PM EST to December 25, 3:00 AM EST
Where
Monroe forecast zone
Reported by
Trained Spotter
Coordinates
41.058, -75.339 (the zone’s center; the record gives no point)

What these are

Winter Weather
Snow, sleet or freezing rain below warning levels that still caused disruption, damage or casualties.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Pennsylvania in 2012Every state in 2012This day in weather historyWarnings in Pennsylvania, December 2012

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 425599, 425600, 425601, 432050, 432051, 432052, 425604, 425605, 425606, 425602, 425603.